Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 19, NWS Northern Indiana

March 9, 2017

NWS Northern Indiana issued this small craft advisory at Mar 9, 2017, 3:56 PM EST. It took effect at Mar 10, 2017, 12:00 AM EST. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2017, 3:56 PM EST (20:56 UTC)
In effect from
Mar 10, 2017, 12:00 AM EST
Expired
Mar 11, 2017, 4:00 PM EST
In force
40 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

891 
WHUS73 KIWX 092056
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 PM EST THU MAR 9 2017

LMZ043-046-100500-
/O.NEW.KIWX.SC.Y.0019.170310T0500Z-170311T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
356 PM EST THU MAR 9 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 10 AM EST SATURDAY. 

* WINDS: NORTHWEST TO NORTH 15 TO 30 KNOTS LATE TONIGHT THROUGH
  FRIDAY, DIMINISHING TO 10 TO 15 KNOTS SATURDAY MORNING.

* WAVES: BUILDING TO 5 TO 10 FEET FRIDAY, THEN SUBSIDING TO 4 FEET
  OR LESS SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
558 
WHUS73 KIWX 100233
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
933 PM EST THU MAR 9 2017

LMZ043-046-101045-
/O.CON.KIWX.SC.Y.0019.170310T0500Z-170311T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
933 PM EST THU MAR 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY. 

* WINDS: NORTHWEST TO NORTH 15 TO 30 KNOTS LATE TONIGHT THROUGH 
  FRIDAY, DIMINISHING TO 10 TO 15 KNOTS SATURDAY MORNING. 

* WAVES: BUILDING TO 5 TO 10 FEET FRIDAY, THEN SUBSIDING TO 4 
  FEET OR LESS SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
186 
WHUS73 KIWX 100942
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 AM EST FRI MAR 10 2017

LMZ043-046-101745-
/O.CON.KIWX.SC.Y.0019.000000T0000Z-170311T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
442 AM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY. 

* WINDS: NORTH TO NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  TODAY. NORTHWEST 15 TO 25 KNOTS TONIGHT DIMINISHING TO 10 TO 15
  KNOTS SATURDAY.

* WAVES: 5 TO 8 FEET SUBSIDING TO 3 TO 6 FEET TONIGHT...THEN TO 2
  TO 4 FEET SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
371 
WHUS73 KIWX 101501
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 AM EST FRI MAR 10 2017

LMZ043-046-102315-
/O.CON.KIWX.SC.Y.0019.000000T0000Z-170311T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1001 AM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY. 

* WINDS: NORTHWEST TO NORTH 15 TO 30 KNOTS TODAY...GRADUALLY  
  DIMINISHING TO 10 TO 15 KNOTS SATURDAY. 

* WAVES: 5 TO 8 FEET TODAY SUBSIDING TO 4 FEET OR LESS SATURDAY 
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR 
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
189 
WHUS73 KIWX 102057
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EST FRI MAR 10 2017

LMZ043-046-110500-
/O.CON.KIWX.SC.Y.0019.000000T0000Z-170311T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
357 PM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY. 

* WINDS: NORTHWEST 15 TO 20 KNOTS TONIGHT. NORTHWEST TO NORTH 10
  TO 15 KNOTS ON SATURDAY. 

* WAVES: 3 TO 6 FEET TONIGHT SUBSIDING TO 4 FEET OR LESS SATURDAY
  MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
279 
WHUS73 KIWX 110324
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1024 PM EST FRI MAR 10 2017

LMZ043-046-111130-
/O.CON.KIWX.SC.Y.0019.000000T0000Z-170311T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1024 PM EST FRI MAR 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY. 

* WINDS: NORTHWEST 15 TO 20 KNOTS EASING TO 10 TO 15 KNOTS 
SATURDAY. 

* WAVES: 3 TO 6 FEET TONIGHT SUBSIDING TO LESS THAN 4 FEET LATE 
SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
918 
WHUS73 KIWX 110925
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 AM EST SAT MAR 11 2017

LMZ043-046-111730-
/O.EXT.KIWX.SC.Y.0019.000000T0000Z-170311T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
425 AM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* WINDS: NORTH WIND 10 TO 20 KNOTS BECOMING NORTHWEST 10 TO 15
  KNOTS THIS MORNING.

* WAVES: 3 TO 5 FEET TONIGHT SUBSIDING TO 2 TO 4 FEET BY LATE
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
412 
WHUS73 KIWX 111511
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1011 AM EST SAT MAR 11 2017

LMZ043-046-112100-
/O.CON.KIWX.SC.Y.0019.000000T0000Z-170311T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1011 AM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* WINDS: NORTHWEST TO NORTH 10 TO 15 KNOTS. 

* WAVES: 3 TO 5 FEET SUBSIDING TO LESS THAN 4 FEET BY LATE
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
452 
WHUS73 KIWX 112114
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 PM EST SAT MAR 11 2017

LMZ043-046-112215-
/O.EXP.KIWX.SC.Y.0019.000000T0000Z-170311T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
414 PM EST SAT MAR 11 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 3:41 PM EST, 15 minutes earlier.

Area forecast discussion, Mar 9, 3:41 PM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
341 PM EST Thu Mar 9 2017

.SYNOPSIS...
Issued at 341 PM EST Thu Mar 9 2017

A frontal system will move into the Ohio Valley tonight and bring
a chance of light rain that will change to a rain and snow mix to
all snow after midnight. Any accumulations should be just a few
tenths of an inch, primarily south of Route 24. Lows tonight will
be in the lower to middle 20s. Dry and unseasonably cold
conditions are expected for the Friday through Sunday period.
Highs through the weekend will only reach the middle 20s to lower
30s.

&&

.SHORT TERM...(This Evening through Friday)
Issued at 333 PM EST Thu Mar 9 2017

Weak response with returns mostly aloft from extreme northeast IL
across northern portions of CWA and eastward through northern Ohio
in response to exit region of extreme 140-150 kt upper level jet
streak/favorable left exit region. Sub cloud moisture lacking and
proving quite formidable with only very light/trace event expected
across northern CWA. Of more concern is series of frontal
waves/pressure falls over southern MO into middle Ohio Valley. More
succinct farther upstream over the Ozarks to continue east-southeast
trajectory and sag baroclinic zone a bit farther south as well.
Concern is brief/fleeting period of I295K isentropic/system relative
upglide and modest moisture tap to provide better chances for light
qpf event centered about 02-06 UTC timeframe tonight in southeast
CWA/generally south of U.S. 24. Initial jetstreak system may also
help to prime northwest Ohio region as the more southerly tracked
frontal wave approaches. Regardless anticipate a light rain to mix
rain/snow to snow event as max Tw profile collapses through the
night. Little more than a few tenths accum possible in far southeast
CWA. Otherwise, lowered temps slightly overnight and Friday in wake
of frontal wave/sharpening eastern CONUS trof drives deeper/colder
airmass southward. Given lack of  significant lake/8H thermal
differential, building heights aloft and dearth of moisture in cp
airmass have squelched blended pops on Friday and into the weekend.

&&

.LONG TERM...(Friday Night through Thursday)
Issued at 333 PM EST Thu Mar 9 2017
  Continued quite cool temperatures through the weekend
with low level thermal trof finally releasing after Sat night.
Reluctant to undercut blend starting Sunday with weak thermal
advection/lack of snowcover and ever increasing solar angle.
Regardless moderating trend will be paused as potent waves across
far northern Canada and Pacific Northwest congeal to reassert
positive tilted/deepening trof axis upstream Sunday night/Monday.
Leeside cyclogenesis culminates into cyclone somewhere near
northeast MO midday Monday, that tracks through Ohio Valley Monday
night, followed by coastal handoff into early Tuesday. Again
southerly suppressed baroclinic zone supports favorable snow thermal
profiles for CWA. High chance to likely snow mention late Sunday
night/early Monday into early Tuesday timeframe. thermal profiles
still appear to favor a light to perhaps moderate event early next
week, followed by north to northeast fetch and allow nominal LES
pops to follow Tuesday before reassertion of arctic ridge across
western Upper Great Lakes with temperatures back down into the teens
likely Wednesday morning.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1152 AM EST Thu Mar 9 2017

VFR flight conditions will remain for the entire forecast period.
Winds this afternoon will be light out of the NE and will shift
this evening to out of the NNW. Light band of precipitation
currently over southern Michigan will progress southward over the
forecast period. Precipitation should transition to flurries by
02z at both terminals but it is expected to be light and have
little effect on flight conditions.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Heidelberger

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 9, 5:12 AM EST, 10 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
512 AM EST Thu Mar 9 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-101015-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
512 AM EST Thu Mar 9 2017 /412 AM CST Thu Mar 9 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A return to much colder weather is just ahead from Friday through
Monday. Although heavy snow is not expected, lows are forecast to
fall into the teens Friday night and Saturday night with highs only
in the mid 20s to mid 30s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-101015-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
512 AM EST Thu Mar 9 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Small craft advisory conditions are forecast tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Conditions hazardous for small craft are possible Friday and Friday
night.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, Mar 9, 12:13 PM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1213 PM EST THU MAR 9 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     NON-TSTM WND DMG ROANOKE                 40.97N 85.37W
03/08/2017                   HUNTINGTON         IN   PUBLIC

            TWO SHEDS BLEW OFF FOUNDATION INTO NEIGHBORS
            YARD. APPROX WEIGHT OF EACH WAS 200 LBS.

&&

GH

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.